Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 7:08 AM CDT for Brooks County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 7:08 AM CDT (12:08 UTC)
- Expired
- Jun 2, 2006, 8:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:10 AM CDT | FLASH FLOOD | 7 W Encino, TX | 4 INCHES OF RAINFALL AT THE ENTRANCE TO THE KING RANCH NEAR ENCINO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 021211 FFWBRO TXC047-021315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 708 AM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS * UNTIL 815 AM CDT * AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. NATIONAL WEATHER SERVICE RADAR ESTIMATES ONE HOUR PRECIPITATION AMOUNTS OF 2 INCHES SOUTHEAST OF RACHAL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENCINO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. IF YOU WITNESS FLASH FLOODING OR FLOOD DAMAGE PLEASE REPORT IT TO YOU LOCAL LAW ENFORCEMENT OR CALL THE NATIONAL WEATHER SERVICE IN BROWNSVILLE AT 1 800 303 3822. LAT...LON 2679 9827 2679 9800 2700 9800 2694 9826 $$ VANSPEYBROECK
1 follow-up statement
000 WGUS74 KBRO 021235 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 734 AM CDT FRI JUN 2 2006 TXC047-021315- BROOKS TX- 734 AM CDT FRI JUN 2 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR SOUTHEASTERN BROOKS COUNTY... AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ONE HOUR RAINFALL ESTIMATES REMAIN BETWEEN ONE AND TWO INCHES PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACHAL AND ENCINO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE AT 1 800 303 3822. LAT...LON 2679 9827 2679 9800 2700 9800 2694 9826 $$ VANSPEYBROECK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:45 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 2, 2:45 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT THU JUN 2 2006 .DISCUSSION...AFTER CONTINUED MONITORING OF OVERALL SATELLITE/RADAR TRENDS...MODEL GUIDANCE AND QPF DISCS FROM HPC...WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE ENTIRE BRO CWA. OVERALL CELL TRENDS SHOW CONTINUED SLOW SOUTHWARD MOVEMENT OVER THE LAST SEVERAL HOURS. THE 00Z BRO SOUNDING SHOWS A PRETTY MOIST AIRMASS IN PLACE OVER DEEP SOUTH TEXAS WHILE THE NAM GUIDANCE SHOWS STRONGER PVA BEGINNING TO ADVECT INTO THE CWA FROM THE NORTH AND NORTHEAST THROUGH 00Z THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER TEXAS AND THE NORTHWESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS TODAY. THE SHOWER ACTIVITY WILL LIKELY BE ENHANCED DURING THE AFTERNOON AND EARLY EVENING BY THE SEABREEZE BOUNDARY. TEMPERATURES WILL BE NEAR NORMAL TODAY WITH THE INCREASED CLOUDINESS OVER THE AREA. THE RAIN CHANCES AND CLOUDINESS WILL DECREASE OVER THE WEEKEND AND TEMPERATURES WILL INCREASE TO ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. THE WINDS WILL BE LIGHT TO MODERATE FROM THE EAST FOR THE NEXT FEW DAYS WITH LIGHT AND VARIABLE WINDS AT TIMES AND DURING THE OVERNIGHT PERIODS. THE WINDS WILL SHIFT TO THE SOUTHEAST BY SUNDAY AND REMAIN LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MARINE...A FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG THE LOWER TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE RIDGING REMAINS IN CONTROL OVER THE GULF OF MEXICO. WAVE WATCH III WIND AND SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND THROUGHOUT THE BULK OF THE CWF. && .AVIATION...CONTINUING CONVECTION OVER BROOKS...KENEDY AND HIDALGO COUNTIES IS MOVING SOUTH AT 5 TO 10 MPH. THE GREATEST IMMEDIATE THREAT TO THE LOWER RGV AIRPORTS WILL BE TO THE MFE AREA WHERE THE CONVECTION IS CLOSEST. WILL INCLUDE EARLIER TEMPO GROUPS FOR THE MFE TAF AND WILL MENTION THEM LATER TODAY FOR THE HRL AND BRO AREAS. WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING AS MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 89 73 91 / 70 20 10 00 00 BROWNSVILLE 87 71 91 71 93 / 70 20 10 00 00 HARLINGEN 87 70 92 70 94 / 70 20 10 00 00 MCALLEN 91 72 95 72 98 / 70 20 10 00 00 RIO GRANDE CITY 92 72 97 72 99 / 70 20 10 00 00 SOUTH PADRE ISLAND 83 75 86 76 87 / 70 20 10 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES....FLASH FLOOD WATCH THROUGH 00Z FRIDAY EVENING FOR TXZ248>257. && SYNOPTIC/GRIDS...63 MARINE/AVIATION/MESO...60 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT FRI JUN 2 2006 TXZ248>257-030000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH THIS EVENING... THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR THIS EVENING. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:51 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Jun 2, 12:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 2, 1:52 AM CDT | Flash Flood Warning | BRO | Kenedy | 113 min |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
| Jun 2, 9:31 AM CDT | Flash Flood Warning | BRO | Cameron | 44 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.